RADIAL STABILITY OF SPHERICALLY SYMMETRIC BLACK HOLES IN SCALAR-TENSOR GRAVITY COUPLED TO NONLINEAR ELECTRODYNAMICS
Keywords:
Scalar-tensor gravity, Nonlinear electrodynamics, Black hole stability, Radial perturbations, S-deformation method.Abstract
We investigate the radial stability of asymptotically flat, spherically symmetric black hole solutions in scalar-tensor gravity coupled to nonlinear electrodynamics (NED). The inclusion of the NED sector bypasses standard scalar no-hair theorems, providing a rigorous mechanism for the existence of horizons with non-trivial scalar profiles. By considering time-dependent monopole ( ) perturbations, we derive the fully coupled linearized equations governing the gravitational and scalar fields. Recognizing that electromagnetic perturbations do not introduce independent dynamical degrees of freedom in the monopole sector, we utilize a gauge-invariant framework to decouple the system into a single master wave equation governed by a scalar effective potential. The stability of the static background is analyzed through the properties of this effective potential. In parameter regions where the potential exhibits negative wells, we strictly apply the S-deformation method to rule out the existence of unstable normalizable bound states. Our analytical results establish the exact parametric bounds required for the radial stability of these configurations, demonstrating that stability is rigidly constrained by the NED coupling parameter and the effective scalar charge.
References
[1] Ayón-Beato, Eloy, and Alberto Garcı́a. 1998. “Regular Black Hole in General Relativity Coupled to Nonlinear Electrodynamics.” Physical Review Letters 80 (23): 5056.
[2] Bekenstein, Jacob D. 1995. “Novel ‘No-Scalar-Hair’ Theorem for Black Holes.” Physical Review D 51 (12): R6608.
[3] Born, Max, and Leopold Infeld. 1934. “Foundations of the New Field Theory.” Proceedings of the Royal Society of London. Series A 144 (852): 425–51.
[4] Bronnikov, Kirill A. 1973. “Scalar-Tensor Theory and Scalar Charge.” Acta Physica Polonica B 4: 251–66.
[5] Bronnikov, Kirill A. 2001. “Regular Magnetic Black Holes and Monopoles from Nonlinear Electrodynamics.” Physical Review D 63 (4): 044005.
[6] Bronnikov, Kirill A, and Júlio C Fabris. 2006. “Regular Phantom Black Holes.” Physical Review Letters 96 (25): 251101.
[7] Bronnikov, Kirill A, RA Konoplya, and Alexander Zhidenko. 2012. “Instabilities of Wormholes and Regular Black Holes Supported by a Phantom Scalar Field.” Physical Review D 86 (2): 024028.
[8] Bronnikov, Kirill A, and Sergey G Rubin. 2012. Black Holes, Cosmology and Extra Dimensions. World Scientific.
[9] Chandrasekhar, Subrahmanyan. 1983. The Mathematical Theory of Black Holes. Oxford University Press.